MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F702
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock on no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary tka procedure on patient's right knee, a triathlon cemented femur was opened.The outer packaging was intact but the inner plastic packaging was broken.The surgeon refused to use the implant as its sterility could not be assured.A replacement implant was procured in the time it took to mix the cement - as a result, there was no surgical delay and no adverse affect to the patient.The procedure was completed successfully.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed through visual inspection.Device evaluation and results: based on the visual inspection of the returned packaging it appears that this component packaging may have been compressed and/or dropped from a height causing damage to the carton and outer blister.Medical records received and evaluation: not performed as the event is related to a packaging issue.Device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that the packaging damage was most likely caused by incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #7 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6827383
Report Number0002249697-2017-02628
Device Sequence Number58643
Product Code MBH
UDI-Device Identifier07613327040357
UDI-Public07613327040357
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Catalogue Number5510F702
Device Lot NumberB694P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR